Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 31, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 13, 2004, 3:33 PM CDT for Concho County, Runnels County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 3:33 PM CDT (20:33 UTC)
- Expired
- May 13, 2004, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Concho County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2743 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
264
WFUS54 KSJT 132033
TORSJT
TXC095-399-132115-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
332 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CONCHO COUNTY IN WEST CENTRAL TEXAS
SOUTHERN RUNNELS COUNTY IN WEST CENTRAL TEXAS
* UNTIL 415 PM CDT
* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR THE CONCHO
AND RUNNELS COUNTY LINE. THIS TORNADIC STORM WAS 15 MILES SOUTH
OF BENOIT...OR ABOUT 5 MILES NORTHEAST OF PAINT ROCK...MOVING
NORTH AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BENOIT BY 400 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3156 9993 3152 9971 3160 9973 3180 9973
3181 9992
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 3:26 PM CDT, 7 minutes earlier.
Area forecast discussion, May 13, 3:26 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 326 PM CDT THU MAY 13 2004 .SHORT TERM... NOT MUCH TIME DUE TO SEVERE WEATHER...STORMS DEVELOPED ALONG COLD FRONT ACROSS THE BIG COUNTRY...AND ALSO OVER THE HEARTLAND AND EASTERN CONCHO VALLEY IN RESPONSE TO A WESTWARD MOVING OUTFLOW BOUNDARY FROM EARLIER ACTIVITY IN CENTRAL TEXAS. OUR THINKING IS THAT STORMS ALONG FRONT WILL CONTINUE TONIGHT AS THE FRONT SAGS SOUTHWARD. DRY LINE CURRENTLY NEAR SAN ANGELO...BUT BELIEVE IT WILL REMAIN STATIONARY OR POSSIBLY MOVE BACK WEST A BIT UNTIL UPPER LEVEL SYSTEM OUT WEST GETS CLOSER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 70 54 81 / 60 20 10 0 SAN ANGELO 60 74 56 81 / 70 40 10 10 JUNCTION 64 77 56 81 / 70 50 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09
Hazardous weather outlook, May 13, 4:30 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 430 AM CDT THU MAY 13 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-140930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 430 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER LATER TODAY AND TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND IN ADVANCE OF A COLD FRONT AS IT MOVES SOUTH ACROSS THE AREA. A DRY LINE MOVING INTO THE AREA FROM THE WEST THIS AFTERNOON WILL ENHANCE THE CHANCE OF THUNDERSTORM DEVELOPMENT AS IT INTERACTS WITH THE SOUTHWARD MOVING COLD FRONT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, May 13, 1:37 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
137 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 6 NE HAMLIN 32.95N 100.05W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 1:40 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 NE MELVIN 31.24N 99.53W
05/13/2004 1.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 2:22 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL HAMLIN 32.88N 100.13W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 3:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL STAMFORD 32.94N 99.80W
05/13/2004 0.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| May 13, 1:22 PM CDT | Tornado Warning | SJT | Haskell | 53 min |
| May 13, 1:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 64 min |
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 53 min |
| May 13, 1:49 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 56 min |
| May 13, 1:50 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 55 min |
| May 13, 1:53 PM CDT | Tornado Warning | SJT | Fisher | 52 min |
| May 13, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 63 min |
| May 13, 2:00 PM CDT | Tornado Warning | SJT | Jones | 60 min |
| May 13, 2:12 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 63 min |
| May 13, 2:13 PM CDT | Tornado Warning | SJT | Throckmorton | 62 min |
| May 13, 2:15 PM CDT | Flash Flood Warning | SJT | Haskell | 4 hr |
| May 13, 2:17 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 58 min |
| May 13, 2:19 PM CDT | Tornado Warning | SJT | Haskell | 56 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 67 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 60 min |
| May 13, 2:52 PM CDT | Tornado Warning | SJT | Jones | 53 min |
| May 13, 3:02 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 58 min |
| May 13, 3:10 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| May 13, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 64 min |
| May 13, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 59 min |
| May 13, 3:19 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Shackelford | 56 min |
| May 13, 3:28 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| May 13, 3:39 PM CDT | Tornado Warning | SJT | Taylor | 66 min |
| May 13, 3:43 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 62 min |
| May 13, 3:45 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, McCulloch, Mason, Menard, Runnels | 6 hr |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 59 min |
| May 13, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 58 min |
| May 13, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 63 min |
| May 13, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 61 min |
| May 13, 4:16 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 44 min |
| May 13, 4:20 PM CDT | Tornado Warning | SJT | Nolan | 25 min |
| May 13, 4:25 PM CDT | Flash Flood Warning | SJT | Taylor | 110 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 55 min |
| May 13, 4:39 PM CDT | Tornado Warning | SJT | Taylor | 66 min |
| May 13, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 59 min |
| May 13, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 66 min |
| May 13, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 65 min |
| May 13, 5:44 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 46 min |
| May 13, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 59 min |
| May 13, 6:05 PM CDT | Tornado Warning | SJT | Mason | 55 min |
| May 13, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 45 min |
| May 13, 6:57 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 13, 6:58 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 62 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.